MAUDE Adverse Event Report: SONOVA AG PHONAK AUDEO M30-312; HEARING AID, RECEIVER IN CANAL (RIC)

SONOVA AG PHONAK AUDEO M30-312; HEARING AID, RECEIVER IN CANAL (RIC)
Model Number 0500491P3
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Event or Problem Description
Sonova was notified about an incident in which haring aid's receiver stuck in the patient's ear.Patient had to go to the emergency room to remove the receiver from her ear.She is now afraid to wear her his.
 
Additional Manufacturer Narrative
The manufacturer initiated the investigation.10: sonova requested broken part for analysis.4110: sonova is actively monitoring and trending complaints on a regular time interval in addition we checked data from the last 3 years and there have been no trends observed.4111: sonova reached out to the initial reporter with additional questions.The hcp stated that this receiver was in use since on (b)(6) 2023.The hcp did not provide an answer to the circumstances of the incident.Image analysis: sonova received an image of the broken receiver.The image shows that the back housing with cable detached from the receiver's body.As a result of the detachment, the receiver is no longer functional and may be more difficult to remove from the ear than if the cable were still attached.The dome is still attached to the receiver.Labelling/document review: user guide provides warning instructing patients to consult a physician if a dome remained in the ear.The user guide shows how to correctly use hearing aid, e.G.Place and remove it from behind the ear, as well as it describes basic care and maintenance steps.This is considered adequate.The risk file already considers and addresses a risk of component stuck in the ear.Analysis of service records: service history reviewed showed that these hearing aids were not serviced before.Further analysis: during production, receivers undergo several quality control inspections.The amount of glue and correct alignment of the housing parts is checked visually for every receiver (100% sampling).The glue area is inspected a second time with a microscope (100% sampling rate.The design meets requirements from iec 60601-2-66 that requires the detachable parts to withstand min.3n pull force.Supplementary reports will be submitted upon availability of new information.
 
Additional Manufacturer Narrative
10: the receiver was manufactured in 2022 and is estimated to have been stored at the hcp for approximately three years.It is not possible to confirm how the receiver was handled during storage (e.G., environmental conditions).Visual inspection identified a clean cut between the receiver wire and the portion inserted into the ear.The origin of the cut is unknown.External factors (e.G., storage conditions, handling by the user etc.) cannot be ruled out as having caused or contributed to the observed damage.The hearing aid was also checked and is functioning as expected.No issues were identified.4111: clarification - the receiver was in use for 1 month and not since 2023 as stated in the initial report.The hcp stated that the patient is handling the product gently.Conclusion: the root cause is not conclusive.There is no indication that the break occurred due to design or manufacturing issues.It is possible that external factors have contributed to receiver breaking.The occurrence of similar incidents is low and there was no trend observed.Sonova will keep monitoring the market for trends.

Brand Name
PHONAK AUDEO M30-312
Common Device Name
HEARING AID, RECEIVER IN CANAL (RIC)
Manufacturer (Section D)
SONOVA AG
laubisruetistrasse 28
stafa, zurich 8712
SZ  8712
Manufacturer Contact
aleksandra enns-bray
laubisruetistrasse 28
stafa, zurich 8712
SZ   8712
MDR Report Key24077719
Report Number3005085999-2026-00001
Device Sequence Number13207328
Product Code OSM
UDI-Device Identifier07613275643624
UDI-Public(01)07613275643624
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number0500491P3
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/15/2026
Supplement Report FDA Received Date02/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/07/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AUDÉO M30-312 (B)(4).; COMPONENT: RECEIVER SDS 5.0 2S RIGHT.
Outcome Attributed to Adverse Event Other;
Patient SexFemale